Fosamprenavir (Lexiva) - Increased Risk of Myocardial Infarction and Dyslipidemia
December 4, 2009
FDA and GlaxoSmithKline are warning of a potential association between fosamprenavir (Lexiva) and myocardial infarction or dyslipidemia in adults with HIV infection. A study presented at the 2009 Conference on Retroviruses and Opportunistic Infections (CROI) found an increased risk of myocardial infarction with cumulative exposure to fosamprenavir calcium/amprenavir (OR 1.52 per additional year of exposure, CI, 1.19-1.95). Specific rates of myocardial infarction were not reported.
The product labeling has been updated to include this information. Monitor lipid profile at baseline and periodically during fosamprenavir therapy. HIV infection may be a separate risk factor for dyslipidemia.
Additional information is available at the following links:
- MedWatch alert:
- Dear Healthcare Professional Letter:
December 4, 2009; University of Utah, Drug Information Service. Copyright 2009, Drug Information Service, University of Utah, Salt Lake City, UT.